Funny fake names for meds - page 4

I just brought this up in another post too. One of our cardiac thor. surgeons gave me a paper with a med name on it. He asked me to look it up because he couldn't find it anywhere. My first thought... Read More

  1. by   chickenlegs999
    Parrotsmusteatemall for paracetamol and antibionics for antibiotics...Hmmm?
  2. by   loricatus
    Quote from carlarn
    While Ibuprofen and Advil are technically the same drug, they are a little chemically different. If they weren't, they would go by the same name. Generic prescription Ibuprofen makes me dizzy as all get out but I can take the same dosage of Advil with no side effects. Weird, huh?
    I didn't believe my sister when she complained on feeling ill when taking Motrin. She said she had no ill effects from generic ibuprofen. She called me last week to tell me that same feeling happened from another OTC drug and her doc discovered it was from an allergy/sensitivity to the dye on the tab's coating or the coating itself. I have to say I learned a valuable lesson from that;and, that things that are said to be inert ingredients, may not be that inert at all.
  3. by   crackerjack
    Quote from loricatus
    I didn't believe my sister when she complained on feeling ill when taking Motrin. She said she had no ill effects from generic ibuprofen. She called me last week to tell me that same feeling happened from another OTC drug and her doc discovered it was from an allergy/sensitivity to the dye on the tab's coating or the coating itself. I have to say I learned a valuable lesson from that;and, that things that are said to be inert ingredients, may not be that inert at all.
    i know that i have great results with advil but when taking motrin or generic ibuprofen i may as well toss them in the trash because they do nothing for me. a gal at work tells me it's all in my head but i'm thinking no, if it were in my head the headache would be GONE LOL
  4. by   patricelynne
    Hi Guys!---Re: funny drug names, when I was a student nurse in the 70's, we had a lot of really rundown patients from the rougher side of Baltimore. Kinda' the type who look "ridden hard and hung up wet"---most had beaucoup problems wrong w/ them and inevitably the interns would say: " Just give her a dose of Digicorticovitamycin-TB!"---It cured everything.
  5. by   muffie
    funny patrice
  6. by   bigsyis
    While working up a pt to be seen in the office one day, I asked her if she needed any med refills. She gave a handwritten list that had the names of three meds on it. The last on the list was "Chemical Warfare." I was truly at a loss. When I asked her what that meant, she said, "I don't know how to spell it, but it's that medicine you take to keep your blood from clotting too soon." Oh, yeah-MY mistake! How could I not recognize Warfarin when I saw it? This was one week after the nurse of one of our other Docs had a pt call to ask for the results of the "atomic test" that they'd had the day before. NOT! That would be a Nuclear Stress test!
  7. by   aussiemags
    Quote from adrienurse
    I've heard Midazolam (versed) referred to as Midazoslam
    In palliative care we used to call midazolam "razzle dazzle".
  8. by   aussiemags
    I cant administer Magmin without saying it in a Dr Evil voice a la "liquid hot magma". So i mutter under my breath, "ah, liquid hot magmin" as I go around. Very childish I know, but hey, whatever gets you through the day.
  9. by   EMTmurse
  10. by   BerryHappy
    So I took the gosh darn paper and it sain "Mycoxaflopin", at first glance it looked like a real med. But, when I said it in my head I had to laugh. I guess, even "those kind of Dr's" can have a little humor deep down inside them somewhere. Of course there's always the old standard pt's with funny names for meds like , Dilauda (I was informed by a pt that it is the liqued form of Dilaudid), or Finergin.[/quote]


    OMG! I actually CHOKED on my powerbar from laughing at that!!! Thank you for giving me a really belly laugh!
  11. by   herecomestrouble
    One place I worked we always referred to Ativan as "Vitamin A" one day I said to a nurse that one of my pts needed some vitamin A,she looked at me real confused and then said"arsenic?"
  12. by   Kiwimid
    hahaha that was funny emrnurse!!!! thanks for the giggle
  13. by   SaintsFan1
    A nurse friend taught me this one: for Bisacodyl or any laxative suppository:
    " Butt-rocket"

close